Top answers from doctors based on your search:
Disclaimer

can too much vitamin c cause hives or a rash

A 49-year-old member asked:
Dr. Jeffrey Rumbyrt
31 years experience Allergy and Immunology
Possible: There are many causes of hives. Most likely, too much vitamin c is not the cause but rather something that contains vitamin c (like a supplement or a ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 50-year-old member asked:
Dr. Jack Mutnick
16 years experience Allergy and Immunology
Possible but unlikel: If you are taking whopping doses which many people do, quite foolishly, then it is possible to have an adverse cutaneous reaction. Keeping the dose to ... Read More
1
1 comment
A 30-year-old female asked:
Dr. Natalie Hodge
25 years experience Pediatrics
Vit C Could: I think you are saying "diaper rashes" And yes the vitamin C could definitely cause a diaper rash due to its acidity. I would discontinue its use.
A 30-year-old female asked:
Dr. Mohammad Khan
29 years experience Pediatrics
Not really: diaper (nappy) rash usually occurs if soiled diaper or nappy remains in touch with skin for long time. You may also want to change the type of diape ... Read More
1
1 thank
A 44-year-old female asked:
Dr. Cornelia Franz
Specializes in Pediatrics
Maybe: That is not a typical symptom I am familiar with but too much anything will cause some symptoms. Best way to find out is to stop it and see if headach ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Mark Hutchinson
33 years experience Orthopedic Surgery
Allergic response: Hives are generally an allergic response not a sign of overdosage. I would wonder if you we're allergic to something in the compound. Since vitamin ... Read More
A 43-year-old member asked:
Dr. Marc Sanders
38 years experience Dermatology
I haven't seen that: I use biotin in my patients with brittle nails and I have never seen a rash with it. The only way to know is to stop the biotin, see if the rash reso ... Read More
A 54-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
No, but....: It would not but may heighten your sense of any degree of itching and when you scratch your skin, a rash if born.
A 51-year-old member asked:
Dr. Derrick Lonsdale
72 years experience Preventive Medicine
Yes: See your doc for vit d dose.
1
1 thank
A 46-year-old female asked:
Dr. Michael Kleerekoper
50 years experience Endocrinology
Hair loss: Unexpected, unexplained hair loss cannot be answered without more information. How old are you? How often do you see your hairstylist? Have you discus ... Read More
A 64-year-old female asked:
Dr. Bennett Machanic
51 years experience Neurology
No: Although vitamin deficiencies can cause peripheral nerve disorders, especially B-1 and B-12, the pain and pattern of sciatica is due invariably to ner ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Robert Uyeda
44 years experience General Surgery
Cartilage : Degeneration takes place over months and years. Vitamin deficiency or excess probably has little if anything to do with it, but more wear and tear ov ... Read More
A 32-year-old female asked:
Dr. John Ebner
17 years experience Dermatology
Not Likely: Melanoma would rarely ever cause an allergy type rash unless it was very severe and at a late stage. It is usually found as an abnormal pigmented les ... Read More
1
1 thank
A 38-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
No: Vit D deficiency isn't a cause for eczema/itching or a cause for liver disease, can it be seen in people having those conditions? Yes, but not a cause ... Read More
1
1 thank
A 32-year-old male asked:
Dr. Mary Esther Carlin
50 years experience Developmental and Behavioral Pediatrics
Probably not: Usually one can eat numerous citrus fruits with little ill effect except an acidic stomach unless one is allergic to them.
A 48-year-old member asked:
Dr. Michael Zacharisen
32 years experience Allergy and Immunology
Probably not: It's difficult to take too much vitamin b or c because the body will just eliminate extra in the urine. There are toxic side effects from taking too ... Read More
1
1 thank
A 78-year-old female asked:
Dr. Roberto Saez
Specializes in Internal Medicine
No: 5000 units is a pretty standard replacement dose.
1
1 thank
A 20-year-old female asked:
Dr. Richard Zimon
58 years experience Internal Medicine
Yes it an: KIDNEY STONES.. Vitamin C in very high levels can lead to kidney stones (oxalate stones for with long term acidic urine) Hope this helps!! Dr Z NOTE ... Read More
1
1 thank
A 42-year-old member asked:
Dr. John Despain
36 years experience Dermatology
No: I cannot imagine how.
A 55-year-old female asked:
Dr. Vernon Barton
51 years experience General Practice
Not likely: Oral supplementation of iron usually causes stomach and bowel upset if too much is taken. Since you have other allergies that are known, the hives ar ... Read More
1
1 comment
A 37-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Possibly: Elderly persons & alcoholics are at ^'ed risk of developing a vitamin B6 deficiency.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month